Ask an expert
Question

29 Jun 2011

noise in ear
for about a month now when i lie on my left side, there''s a noise in my ear, it sounds almost like a washing machine or water. it is driving me insane. i have been using otrivin for a bit to help my blocked nose, can it be causing it?

please advise what i can do?

Answer 456 views
Expert
ENT Expert
ENT Expert

01 Jan 0001

Dear Heidi

You need to see a doctor or an a ENT, as you could be suffering from OME (otitis media with effusion). This is because of the build-up of fluid behind the eardrum. It would require the use of oral medication to try and clear up the problem. The Otrivin is not directly to blame, but continous use could cause rebound swelling of the nasal mucousa.

Regards
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.